MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAXSFT10 1.5MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAXSFT10 1.5MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLX100153
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This initial/final mdr will be the only report submitted for mfr report #3008114965-2018-00680.Additional patient information was requested; however, could not be provided.Initial reporter name was not provided.(b)(4).Conclusion: the device was received for analysis; the embolic coil is advanced out of the green introducer.The extended coil and tip coil sections of the device positioning unit (dpu) are kinked.The device is almost fully sheathed.There are no apparent kinks or bends in the dpu core wire.The dpu core wire does not protrude from the skive of the translucent introducer sheath.The ball tip is intact.The embolic coil is stretched near the articulating joint.The articulating joint is compressed longitudinally.The resistance heating (rh) coil has not heated.The v-notch of the resheathing tool is undamaged.The device is almost fully zipped.An attempt was made to retract the embolic coil into the introducer.The embolic coil successfully retracted into the introducer.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint that the introducer is damaged is not confirmed.No damage was observed to the introducer, and no part of the device is protruding from the skive of the translucent introducer sheath.The complaint of rezipping difficulty is not confirmed.As returned, the device is almost fully sheathed.The embolic coil was successfully retracted into the green introducer.The returned device does not appear to be consistent with the event description.The embolic coil is stretched.Stretching generally occurs when excessive retraction force is applied when the embolic coil is prevented from retracting.No cause for the stretching can be identified from the condition of the returned device.However, 100% of devices are inspected for damage to the embolic coil at final assembly.Therefore, it is unlikely that the device left the manufacturing facility with the observed damage to the embolic coil.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
It was reported by a healthcare professional that a delstaxsft coil (dlx100153/s13537) was attempted to be used during a procedure, but was oversize for the lesion and could not be resheathed.When the physician attempted to resheath the deltaxsft coil, the introducer did not cover the wire and the coil could not be resheathed at all.The physician suspected that the sheath was damaged during peel away.It is unknown as to how the procedure was completed.A dcb2 was also used for this procedure.There was no damage noted to the device prior to the procedure.The physician did not experience any difficulty while unsheathing the coil.There was no application of excessive force applied to the device.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.The product will be returned for the investigation.No further information is available.Note: this event was deemed mdr reportable based on device analysis results.

Brand Name
DELTAXSFT10 1.5MM X 3CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key7690970
Report Number3008114965-2018-00680
Device Sequence Number2579983
Product Code KRD
UDI-Device Identifier10886704077268
UDI-Public10886704077268
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Catalogue NumberDLX100153
Device Lot NumberS13537
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/16/2018
Initial Report FDA Received Date07/16/2018
Patient Sequence Number1